Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 15, 2007, 10:18 AM MDT for 11 counties in Montana. It took effect at Jul 15, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 10:18 AM MDT (16:18 UTC)
- In effect from
- Jul 15, 2007, 2:00 PM MDT
- Expired
- Jul 15, 2007, 8:42 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 59 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 151618 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1018 AM MDT SUN JUL 15 2007 MTZ117-118-160030- /O.UPG.KTFX.FW.A.0003.070715T2000Z-070716T0600Z/ /O.NEW.KTFX.FW.W.0003.070715T2000Z-070716T0600Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1018 AM MDT SUN JUL 15 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES WILL CLIMB TO NEAR RECORD LEVELS FROM 95 DEGREES TO 105 DEGREES. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 PERCENT TO 20 PERCENT AT LOWER ELEVATIONS. A WEATHER SYSTEM WILL APPROACH SOUTHWEST MONTANA THIS AFTERNOON TRIGGERING SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL THEN SPREAD INTO CENTRAL MONTANA EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL HAVE LITTLE OR NO RAIN ALONG WITH STRONG GUSTY...AND DAMAGING WINDS. THIS HAS THE POTENTIAL TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ116-160030- /O.UPG.KTFX.FW.A.0003.070715T2000Z-070716T0300Z/ /O.NEW.KTFX.FW.W.0003.070715T2000Z-070716T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 1018 AM MDT SUN JUL 15 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES WILL CLIMB TO NEAR RECORD LEVELS IN THE MID 90S. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 15 PERCENT TO 20 PERCENT AT LOWER ELEVATIONS. A WEATHER SYSTEM WILL APPROACH SOUTHWEST MONTANA THIS AFTERNOON TRIGGERING SCATTERED THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS WILL HAVE LITTLE OR NO RAIN ALONG WITH STRONG GUSTY...AND DAMAGING WINDS. THIS HAS THE POTENTIAL TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ114-115-160030- /O.CON.KTFX.FW.A.0003.070715T2000Z-070716T0600Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- 1018 AM MDT SUN JUL 15 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING. AFTERNOON TEMPERATURES WILL CLIMB TO NEAR RECORD LEVELS FROM 95 DEGREES TO 105 DEGREES. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 PERCENT TO 20 PERCENT AT LOWER ELEVATIONS. A WEATHER SYSTEM WILL APPROACH SOUTHWEST MONTANA THIS AFTERNOON TRIGGERING SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL THEN SPREAD INTO CENTRAL MONTANA EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL HAVE LITTLE OR NO RAIN ALONG WITH STRONG GUSTY WINDS. THIS HAS THE POTENTIAL TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
2 follow-up statements
000 WWUS85 KTFX 152238 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 438 PM MDT SUN JUL 15 2007 MTZ115-152345- /O.CAN.KTFX.FW.A.0003.000000T0000Z-070716T0600Z/ CHOUTEAU AND FERGUS COUNTIES- 438 PM MDT SUN JUL 15 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF CENTRAL MONTANA INCLUDING CHOUTEAU AND FERGUS COUNTIES... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE FIRE WEATHER WATCH. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CHOUTEAU AND FERGUS COUNTIES. THESE THUNDERSTORMS WILL GENERALLY BE SLOW MOVING AND WILL BE MOVING INTO AN AIRMASS THAT WILL COOL AND MOISTEN DURING THE EVENING. GUSTY WINDS AND LIGHTNING SHOULD STILL BE EXPECTED FROM THESE STORMS. $$ MTZ114-160600- /O.UPG.KTFX.FW.A.0003.000000T0000Z-070716T0600Z/ /O.EXA.KTFX.FW.W.0003.000000T0000Z-070716T0600Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 438 PM MDT SUN JUL 15 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY CONDITIONS WITH THUNDERSTORMS AND GUSTY WINDS FOR PORTIONS OF CENTRAL CENTRAL MONTANA AND THE ROCKY MOUNTAIN FRONT... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH TEMPERATURES AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING. A WEATHER SYSTEM APPROACHING SOUTHWEST MONTANA WILL TRIGGER SCATTERED THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL HAVE LITTLE IF ANY RAINFALL AND GUSTY WINDS. WITH THE DRY CONDITIONS...THIS POSES A DANGEROUS FIRE WEATHER SITUATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ116>118-160600- /O.CON.KTFX.FW.W.0003.000000T0000Z-070716T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 438 PM MDT SUN JUL 15 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY CONDITIONS WITH THUNDERSTORMS AND GUSTY WINDS FOR CENTRAL MONTANA AND SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. HIGH TEMPERATURES AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING. A WEATHER SYSTEM APPROACHING SOUTHWEST MONTANA WILL TRIGGER SCATTERED THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL HAVE LITTLE IF ANY RAINFALL AND GUSTY WINDS. WITH THE DRY CONDITIONS...THIS POSES A DANGEROUS FIRE WEATHER SITUATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 160242 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 842 PM MDT SUN JUL 15 2007 MTZ114-116>118-160345- /O.CAN.KTFX.FW.W.0003.000000T0000Z-070716T0600Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 842 PM MDT SUN JUL 15 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED FLAG WARNING. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE THROUGH THE EVENING. THE AIRMASS HAS COOLED AND MOISTENED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 15, 9:44 AM MDT, 34 minutes earlier.
Area forecast discussion, Jul 15, 9:44 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 944 AM MDT SUN JUL 15 2007 .UPDATE... ANOTHER HOT DAY AS THE UPPER LEVEL HIGH PRESSURE RIDGE REMAINS IN PLACE. SOME THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST THIS AFTERNOON AND SPREAD TO CENTRAL MONTANA DURING THE EVENING. SOME OF THE THUNDERSTORMS COULD HAVE STRONG AND DAMAGING WINDS THIS EVENING SO HAVE UPDATED WORDING FOR CHANCE OF SEVERE SOUTHWEST TO CENTRAL MONTANA. TEMPERATURES IN THE FORECAST LOOK GOOD. DB && FIRE WEATHER... THE FIRE WEATHER WATCH WILL REMAIN FOR THE CENTRAL ZONES FROM CHOTEAU...TO FORT BENTON...TO ROY. THERE WILL BE A MIX OF WET AND DRY THUNDERSTORMS. THE THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL /TO JUDITH BASIN COUNTY/ WILL HAVE MORE WIND WITH THEM...SO A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHERN ZONES. DB && .PREV DISCUSSION... (ISSUED 531 AM MDT SUN JUL 15 2007) DISCUSSION... TODAY THROUGH TUESDAY...STRONG UPPER RIDGE WILL CONTINUE OVER THE FORECAST AREA TODAY THROUGH MONDAY. MODELS ARE IN PRETTY GOOD AGREEMENT THAT A SIGNIFICANT SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA LATE THIS AFTERNOON INTO TONIGHT. THERE IS EXPECTED TO BE SUBSTANTIAL LIFT WITH THIS SHORTWAVE. HAVE THEREFORE INCREASED POPS OVER MUCH OF THE FORECAST AREA BUT HAVE NOT RAISED THEM INTO THE LIKELY CATEGORY DUE TO UNCERTAINTIES ON THE EXACT TRACK OF THE SHOWERS/THUNDERSTORMS AND ALSO HOW MUCH MOISTURE WILL BE AVAILABLE FOR THE LIFT TO ACT ON. ALTHOUGH INSTABILITY IS NOT ALL THAT GREAT...LIFT SHOULD OVERCOME THAT AND WILL INDICATE THE POSSIBILITY OF STRONGER THUNDERSTORMS. FOR MONDAY DO NOT SEE ANY SIGNIFICANT SHORTWAVES AT THIS POINT BUT IT WILL BE UNSTABLE SO INHERITED FORECAST OF SLIGHT CHANCE POPS LOOKS GOOD. FOR TUESDAY MODELS ARE IN PRETTY GOOD AGREEMENT THAT ANOTHER SUBSTANTIAL SHORTWAVE WILL MOVE INTO SW MT BY AFTERNOON AS THE UPPER RIDGE SHIFTS A LITTLE EAST. EXPECT A MORE UNSTABLE AIRMASS TUESDAY SO AGAIN THERE WILL BE THE THREAT OF STRONGER THUNDERSTORMS. BLANK TUESDAY NIGHT THROUGH FRIDAY NIGHT...AN AMPLIFIED UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE DURING THIS PERIOD. NEAR RECORD WARMTH WILL CONTINUE DURING THIS TIME...WITH AFTERNOON TEMPERATURES HOVERING AROUND 100 DEGREES AT LOWER ELEVATIONS. TEMPERATURES WILL MODERATE SOMEWHAT BY FRIDAY...AS THE RIDGE AXIS MOVES NORTH AND EAST OF THE AREA. THIS RIDGE WILL NOT BE TOTALLY HOT AND DRY HOWEVER...WITH DISTURBANCES MOVING WITHIN THE FLOW AND AFFECTING THE FORECAST AREA DURING THE TUESDAY NIGHT THRU WEDNESDAY AFTERNOON PERIOD...AND THEN AGAIN OVERNIGHT THURSDAY. THE MAIN FORCING DURING THESE TWO PERIODS ARE CURRENTLY PROGGED TO BE WEAK...HOWEVER INTENSE DAYTIME HEATING AND A SLIGHT INCREASE IN MID LEVEL MOISTURE WILL ALLOW THUNDERSTORMS TO BUILD RAPIDLY. ZUMPFE SATURDAY THROUGH SUNDAY...MODELS REMAIN IN FAIR AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL RIDGE BUILDS OVER CENTRAL MONTANA. THIS IS A DIRTY RIDGE...WITH WEAK DISTURBANCES IN A SOMEWHAT MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT ACROSS THE FORECAST AREA. THIS RESULTS IN PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS OR THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. THIS PATTERN KEEPS TEMPERATURES WELL ABOVE SEASONAL AVERAGES. EK AVIATION... UPDATED 1131Z. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL AFFECT ROUTES AND TERMINALS DURING THE NEXT 24 HOURS. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THIS TIME...HOWEVER THUNDERSTORM DEVELOPMENT IS ANTICIPATED THROUGHOUT THE REGION AFTER 20Z. THESE STORMS HAVE THE POTENTIAL TO CAUSE TEMPORARY MVFR CONDITIONS...PARTICULARLY OVER HIGHER TERRAIN NEAR KBZN AND KHLN. THUNDERSTORM ACTIVITY IS ANTICIPATED TO CEASE AFTER 03Z...DISSIPATING TO SHOWER ACTIVITY OVER HIGHER TERRAIN THRU 06Z. SURFACE WINDS BE LIGHT FROM THE WEST AND SOUTHWEST ACROSS THE NORTH CENTRAL PLAINS...AND LIGHT AND VARIABLE WITHIN SOUTHWEST VALLEYS...HOWEVER STRONG WIND GUSTS MAY BE FOUND IN THE VICINITY OF THUNDERSTORMS. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 100 65 97 63 / 20 40 20 20 CTB 98 60 96 58 / 20 40 20 20 HLN 102 63 98 62 / 30 20 10 10 BZN 98 60 96 60 / 20 30 20 20 WEY 90 50 89 51 / 20 20 20 20 DLN 94 58 91 60 / 20 20 20 20 HVR 104 65 99 61 / 10 40 10 20 LWT 94 62 92 61 / 10 30 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR MTZ116>118. FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR MTZ114>115. && SHORT TERM...DB LONG TERM...ZUMPFE/EK AVIATION...ZUMPFE/MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 15, 5:30 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT SUN JUL 15 2007 MTZ008-012>015-048>055-161130- BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 530 AM MDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR SCATTERED THUNDERSTORMS AND LOW RELATIVE HUMIDITIES .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>011-044>047-161130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE- 530 AM MDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:40 AM MDT | Fire Weather Watch | TFX | Broadwater, Cascade, Chouteau, Fergus, Gallatin, Jefferson and 6 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.